News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: rectal bleeding


 ep10 - Tue Jul 05, 2005 11:58 pm

I have just started taking xenical to help me loose weight. I have no idea if that is what is causing me to have bleeding. I am concerned it is bright red, what could cause it? Should I discontinue use of xenical? Is it something that I should be concerned with?
 Jennifer R.N. - Wed Jul 06, 2005 12:12 am

You should definitely report any rectal bleeding to your doctor. How much bleeding is there? Is your stool just streaked with blood or is it like bloody diarrhea? If it's just streaks it could be due to hemmorhoids (sp?) but any bright red bleeding is a sign of a fresh active bleed. Is your other stool that's not bloody black or tarry? That's a sign of older blood usualy higher up in the intestines. I would definitely see the doc. How long has this been going on?
 ep10 - Wed Jul 06, 2005 11:22 am

it is more streaked. There is no pain. It happened a few months ago and after a few days it stopped but it recently started again. I feel dizzy quite a bit but I don't know if that has anything to do with the bleeding. sometimes there is quiet a bit and others it is just spots. if it were hemmroids wouldn't I feel them? what else could it be?
 Jennifer R.N. - Wed Jul 06, 2005 11:56 am

to me. They'll leave a bright red "streak" on the stool. Especially since it kind of comes and goes. I also have this problem since having my two children and most of the time I'm fine but occationally they act up and I'm kind of burny and itchy for a couple days. Then it goes away. I haven't had blood that I've noticed but it is common. Otherwise I would suggest seeing a doc if You're really worried. Never hurts to get an opinion, right? :-)
 jjc - Tue Jul 19, 2005 11:23 pm

im a 30 yr male & had a big stool along with a quart of bright red blood in the toliet. i have had 4 more movements since & still getting blood but not as bad. hoping its just a tear & not colon cancer
 niecy - Fri Jul 29, 2005 12:15 pm

I hade diarrhea for 2wks. + and went to the ER. I was told I might have IBS and or Infectious Diarrhea. Had alot of blood in stool. I had no hemeroids. Went away with Cipro. Just wondering if there's a difference?


Niecy
 niecy - Sun Jul 31, 2005 2:35 pm

[quote="niecy"]I hade diarrhea for 2wks. + and went to the ER. I was told I might have IBS and or Infectious Diarrhea. Had alot of blood in stool. I had no hemeroids. Went away with Cipro. Just wondering if there's a difference?


Niecy[/quote]
 Justme83 - Mon Oct 17, 2005 7:32 pm

I am using the weight loss pill called phentemine. I don't know if this has anything to do with it or not. What happen was i was trying to (lack of a better word) have a bowl movement and it wouldnt come out. I could feel it inside like it was stuck. I noticed that it seemed swollen. I started to bleed a lot.The blood wasnt bright red or anything. I guess a normal color for blood. It was dripping into the toilet. I don't know if i just tore because i was pushing so hard. I couldnt even get anything out. Well a tiny bit, but nothing really.When the little bit did come out it was like pellets and looked kinda hard. I'm just really wondering what it is....There was a lot of blood. I don't know if i should be worried. Sorry i know this is gross. What does it sound like? Can it be from me using phentermine?What causes this?No prior history of this.
 onlinehelp - Sat Oct 29, 2005 11:25 am

When having BM’s I've been bleeding for approx 2 months.

I've always gone to the bathroom at least 2 - 3 times each day but for the past 2 months EVERY time I have a BM I have bright red blood on the tissue paper and sometimes in the toilet.

Now for the past week or so when having a BM I've began experiencing pain. This pain is with the first passage, it then eases up slightly, but I experience it every time I have a BM.

Before the bleeding started over 2 months ago I experienced burning, itching and irritation which I still have.

Not sure if age is a factor; if so, I'm middle aged.

Could this be hemorrhoids even though I’m NEVER constipated, not over or under weight; don’t strain with BM's, don’t sit on the toilet for prolonged periods of time OR could it be something more serious??

Thanks for any assistance and or direction.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here